Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 7, NWS Shreveport, LA

February 13, 2000Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 13, 2000, 1:07 PM CST for Natchitoches Parish, Louisiana. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 13, 2000, 1:07 PM CST (19:07 UTC)
Expired
Feb 13, 2000, 1:45 PM CST
In force
38 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Natchitoches Parish, LA

The radar

The Ft Polk radar (KPOE), 64 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 13, 1:25 PM CSTHail 0.75Powhatan, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 131909
SVRSHV
LAC069-131945-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 PM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NATCHITOCHES PARISH IN LOUISIANA

* UNTIL 145 PM CST

* AT 107 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF CAMPTI...OR
  ABOUT 12 MILES NORTHWEST OF NATCHITOCHES...MOVING NORTHEAST AT 40
  MPH.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE 
THUNDERSTORM WARNING FOR...NORTHERN NATCHITOCHES PARISH IN LOUISIANA
UNTIL 145 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 9:30 AM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 13, 9:30 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 AM CST SUN FEB 13 2000

CURRENT SFC MAP SHOWING SFC LOW PRESSURE CENTERED NEAR KTUL WITH WARM
FRONT JUST NORTH OF MY CWA FROM NEAR FSM AND HOT TO NORTH OF GREENWOOD
MISS. SFC TROF EXTENDS JUST WEST OF A ADM...DFW...AUS LINE WITH DRY
LINE FURTHER WEST OF THIS TROF. MORNING RAOBS SHOW STRONG CAP AT AROUND
THE 800MB LEVEL WITH A WEAKER LOW LEVEL INVERSION AT ABOUT 950MB. CLOUDS
ALREADY STARTING TO THIN SOMEWHAT TO MY WEST SO LOW LEVEL INVERSION
NOT ANY CONCERN. THIS CAP AT 800MB MAY BE OUR SAVING GRACE AS WET
BULB ZEROES NEAR 7K AND SRH VALUES NEAR 350 M2/S2. SPC REQUESTING 18Z
RAOB SO THIS MAY BE THE TELLING TALE. CAP NOT QUITE AS STRONG AT KJAN
THIS AM...HAVING SAID THIS AND PUTTING MY FAITH IN THE CAP...DISORGANIZED
LINE OF CONVECTION TRYING TO GET GOING ACROSS MY SOUTH WITH RATHER
INTERESTING LOOKING CELL PULSING UP AND DOWN IN NORTHERN POLK COUNTY.

TAKING A LOOK AT THE LATEST RUC AS WELL AS THE 06Z MESOETA...WILL LOWER
POPS SIGNIFICANTLY ACROSS THE NORTHWEST FOR THIS AFTN BUT WILL LEAVE
POPS AS IS ACROSS THE EXTREME EAST. TEMPS LOOK OK SO NO CHANGES EXPECTED
THERE. SYSTEM IS A FAST MOVER SO HOPE TO GET THIS ACTIVITY...IF ANY AT
ALL OUT OF HERE THIS EVENING. UPDATE WILL BE OUT BY 1100 AM. COORD
WELCOME...13

.SHV...NONE.

In the hours before

Special weather statement, Feb 13, 10:30 AM CST, 2 hours 37 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131830-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST SUN FEB 13 2000

A VERY UNSTABLE AIR MASS WILL BE IN PLACE THIS AFTERNOON ACROSS THE EAST
HALF OF THE FOUR STATE REGION INCLUDING SOUTHERN ARKANSAS...NORTHEAST
AND EAST CENTRAL LOUISIANA. MEANWHILE...AN AREA OF LOW PRESSURE
CURRENTLY ACROSS NORTHEAST OKLAHOMA WILL MOVE RAPIDLY EASTWARD TRAILING
A SURFACE TROUGH WITH IT ACROSS THE AREA. THE COMBINATION OF THIS TROUGH
ALONG WITH AN UPPER LEVEL DISTURBANCE MOVING EASTWARD ACROSS THE MIDDLE
RED RIVER VALLEY OF SOUTHERN OKLAHOMA THIS AFTERNOON WILL HELP TO PRODUCE
SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF THE FOUR STATE
REGION. COLD TEMPERATURES ALOFT AND SIGNIFICANT TURNING IN THE LOWER
LEVELS OF THE ATMOSPHERE SUGGEST THAT ANY CONVECTION THAT DEVELOPS COULD
BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WIND GUSTS AND POSSIBLY SOME
TORNADOES.

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...SKYWARN NETWORKS...
STORM SPOTTERS AND HAM RADIO OPERATORS MAY BE NEEDED...ESPECIALLY
ACROSS SOUTHERN ARKANSAS kAND NORTHERN LOUISIANA AS THIS STORM SYSTEM
BEGINS TO TAKE SHAPE THIS AFTERNOON.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 1:38 PM CSTSevere Thunderstorm WarningSHVOuachita, Union37 min
Feb 13, 2:13 PM CSTSevere Thunderstorm WarningSHVWinn47 min
Feb 13, 2:13 PM CSTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita47 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.